Back to Ask the Diabetes Team Ask the Diabetes Team

From Columbus, Ohio, USA:

My 59-year-old father has been a diabetic for many years. About six months ago, he was put on Novolin 70/30 insulin; around the same time he fell ill. He lives in constant pain that he can only describe like a terrible sun burn. He says his skin hurts when anything touches it and also itches most of the time. He has been to see our family doctor and a neorologist on many occasions, but nobody has helped him yet or diagnosed the problem. I would appreciate any insight on what might be causing his problem.


Sounds like the best bet is diabetic neuropathy. Get your dad's permission to talk to his Family Practice physician and see if that's what the docs are thinking. If it is, then your dad should either return to the neurologist again and explain his continuing symptoms, or get another opinion from another neurologist, or see an endocrinologist who specializes in diabetes.

It's not clear from your letter if your dad's blood sugar is presently under control or not; if it's not, getting the blood sugar down should help a lot.


Original posting 29 Mar 1998
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.